Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A $(p,q)$ version of Bourgain's theorem


Authors: John J. Benedetto and Alexander M. Powell
Journal: Trans. Amer. Math. Soc. 358 (2006), 2489-2505
MSC (2000): Primary 42C99
Published electronically: May 26, 2005
MathSciNet review: 2204041
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $1<p,q<\infty$ satisfy $\frac{1}{p} + \frac{1}{q} =1.$ We construct an orthonormal basis $\{ b_n \}$ for $L^2 (\mathbb{R})$ such that $\Delta_p ( b_n )$ and $\Delta_q (\widehat{b_n})$ are both uniformly bounded in $n$. Here $\Delta_{\lambda} (f) \equiv {\rm inf}_{a \in \mathbb{R}} \left( \int \vert x - a\vert^{\lambda} \vert f(x)\vert^2 dx \right)^{\frac{1}{2}}$. This generalizes a theorem of Bourgain and is closely related to recent results on the Balian-Low theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42C99

Retrieve articles in all journals with MSC (2000): 42C99


Additional Information

John J. Benedetto
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: jjb@math.umd.edu

Alexander M. Powell
Affiliation: Program in Applied and Computational Mathematics, Princeton University, Washington Road, Fine Hall, Princeton, New Jersey 08540
Email: apowell@math.princeton.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03737-2
PII: S 0002-9947(05)03737-2
Keywords: Fourier analysis, the uncertainty principle, Gabor analysis
Received by editor(s): December 3, 2003
Received by editor(s) in revised form: May 5, 2004
Published electronically: May 26, 2005
Additional Notes: The first author wishes to acknowledge support from NSF DMS Grant 0139759. Both authors were supported in part by ONR Grant N000140210398
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.